Drought, Bienville
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Bienville forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 32.347, -93.056 (the zone’s center; the record gives no point)
Drought conditions improved across much of Northern Louisiana during the month of December. Widespread 5 to 7 inch rainfall amounts, with isolated higher amounts, were observed across the region during the month.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Drought conditions improved across much of Northern Louisiana during the month of December. Widespread 5 to 7 inch rainfall amounts, with isolated higher amounts, were observed across the region during the month. This was due in part to a favorable subtropical jet pattern which allowed for a southwesterly storm track into the state of Texas. These storms systems were accompanied by Pacific and Gulf of Mexico moisture and the result was some much needed rainfall across the region.
The month of December, 2011 began with the eastern half of the state being classified as either D2 Severe or D3 Extreme drought conditions with the western third of the state classified as D4 Exceptional drought conditions. By the end of the month, all of northern Louisiana had been downgraded to D2 Severe drought conditions.
The following are a few selected cities across Northern Louisiana with their December rainfall totals and departures from normal as well as the 2011 rainfall totals and departures from normal.
Shreveport December rainfall was 7.88. The departure from normal was +3.11.|Shreveport yearly rainfall was 33.07. The departure from normal was -18.34.|Monroe December rainfall was 8.87. The departure from normal was +3.58.|Monroe yearly rainfall was 49.52. The departure from normal was -4.50.
Even with a deficit of 18.34 inches for the calender year 2011 in Shreveport, this ranked as only the 17th driest year of record with records dating back to 1872.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 30, 9:09 PM CST, 2 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 909 PM CST WED NOV 30 2011 .DISCUSSION... HIGH PRESSURE CENTERED JUST EAST OF MS RIVER. APPEARS THAT SKIES WILL REMAIN CLOUD FREE AREAWIDE OVERNIGHT. CALM WINDS ONGOING OVER NORTH LA AND SW AR...LIGHT SE WINDS NE TX/SE OK. WITH DEWPOINTS IN THE MID 20S NORTH TO MID 30S SOUTH...EXPECT OVERNIGHT LOWS TO RANGE FROM UPPER 20S FAR NORTH...AND RANGING THRU THE 30S ELSEWHERE. NO UPDATE NEEDED./VII/. && .AVIATION... HIGH PRESSURE AT THE SURFACE AND ALOFT WILL CONTINUE DOMINATING THE FORECAST THIS PERIOD...AND WILL KEEP SKC COMMON THROUGH MUCH OF THE 06Z TAF PERIOD. LIGHT TO NEAR CALM WINDS WILL BE OBSERVED OVERNIGHT...WITH SOUTHERLY FLOW SLOWLY RETURNING TOMORROW AS SURFACE HIGH PRESSURE SHIFTS EAST. SOME SCATTERED LOW CLOUDS MAY MOVE INTO EAST TEXAS TOMORROW EVENING...WITH VSBY CONDITIONS REMAINING EXCELLENT ACROSS THE AREA. /11/ && .PRELIMINARY POINT TEMPS/POPS... SHV 36 63 39 65 46 / 0 10 10 10 10 MLU 31 60 34 63 44 / 0 10 10 10 10 DEQ 26 60 37 60 38 / 0 10 10 10 10 TXK 34 61 39 59 45 / 0 10 10 10 10 ELD 29 59 32 61 42 / 0 10 10 10 10 TYR 39 66 43 64 51 / 0 10 10 20 20 GGG 35 65 40 65 48 / 0 10 10 10 20 LFK 37 67 43 67 50 / 0 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1201 PM CST WED NOV 30 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011815- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1201 PM CST WED NOV 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH CENTRAL ARKANSAS...FOR NORTHWEST AND NORTH CENTRAL LOUISIANA...FOR DEEP EAST AND NORTHEAST TEXAS AND FOR SOUTHEAST OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... RAINFALL IS EXPECTED ACROSS THE FOUR STATE AREA THIS WEEKEND AND INTO EARLY NEXT WEEK...AS ANOTHER COLD FRONT AND ITS ASSOCIATED UPPER LEVEL DISTURBANCE MOVE ACROSS THE SOUTHERN PLAINS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE...BUT WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 24
The national radar mosaic for the moment the first event began.
17 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2011Every state in 2011This day in weather historyWarnings in Louisiana, December 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 353762, 353763, 353764, 353765, 353766, 353767, 353768, 353769, 353770, 353771, 353772, 353773, 353774, 353775, 353776, 353777, 353778.